MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE HIP SYSTEM BROACH SIZE 4; INSTRUMENT, HIP

ZIMMER BIOMET, INC. AVENIR COMPLETE HIP SYSTEM BROACH SIZE 4; INSTRUMENT, HIP
Catalog Number 574999040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, while broaching a piece of the broach broke off in the broach handle.All pieces were retrieved.There was no harm or health consequences to the patient.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d9; g3; h2; h3; h6.The following section was corrected: d1.The product was returned for evaluation.Visual examination of the returned product and provided pictures identified there was damage to the teeth of the device.The post also had fractured from the stem.The post had visible wear along the chamfered lip and in the cutout.The primary fracture mode was brittle overload as indicated by cleavage fracture surfaces.The fracture was suspected to have originated on the medial side of the post and progressed to the lateral side.Review of the device history records identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined; however, the complaint was confirmed based on the product review.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the procedure was on the left hip and that the patient's activity level was described as normal.It was reported that no further information is available.

Brand Name
AVENIR COMPLETE HIP SYSTEM BROACH SIZE 4
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20290129
Report Number0001822565-2024-03046
Device Sequence Number12783883
Product Code LZO
UDI-Device Identifier00889024510142
UDI-Public(01)00889024510142(11)230413(10)65627992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Relabeling
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574999040
Device Lot Number65627992
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale